Change search
ReferencesLink to record
Permanent link

Direct link
On a non-definite Sturm-Liouville problem in the two turning point case - analysis and numerical results
Luleå University of Technology, Department of Engineering Sciences and Mathematics. Department of Mathematics and Statistics, The University of Zambia..ORCID iD: 0000-0002-8898-4547
Number of Authors: 1
2016 (English)In: Journal of Applied Mathematics and Physics, ISSN ISSN Online: 2327- 4379 ISSN Print: 2327 -4352, Vol. 4, 1787-1810 p.Article in journal (Refereed) Published
Abstract [en]

In this paper we study the non-definite Sturm-Liouville problem comprising of a regular Sturm-Liouville equation and  Dirichlet boundary conditions on a closed interval. We consider the case in which the weight function changes sign twice in the given interval of definition. We give detailed numerical results on the spectrum of the problem, from which we verify various results on general non definite Sturm-liouville problems. We also present some theoretical results which support the numerical results. Some numerical results seem to be in contrast with the results that are so far obtained in the case where the weight function changes sign once. This leads to more open questions for future studies in this particular area.

Place, publisher, year, edition, pages
2016. Vol. 4, 1787-1810 p.
Keyword [en]
Eigenvalue, Eigenfunction, Non-definite, Turning point, Richardson number, Richardson index, Haupt index, Oscillation number, Right-definite, Left-definite
National Category
Mathematical Analysis
Research subject
Mathematics
Identifiers
URN: urn:nbn:se:ltu:diva-59721DOI: 10.4236/jamp.2016.49184OAI: oai:DiVA.org:ltu-59721DiVA: diva2:1034867
Available from: 2016-10-13 Created: 2016-10-13 Last updated: 2016-11-29Bibliographically approved

Open Access in DiVA

fulltext(5115 kB)5 downloads
File information
File name FULLTEXT01.pdfFile size 5115 kBChecksum SHA-512
e2d7c5074f4872a0e6b1737ef4e5407a59bcb0ed3b36000637886ae682077658549e0673ea6b18e00e9a911b82acaa0c71d4b68c93bb545881d0b108330debb7
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Search in DiVA

By author/editor
Kikonko, Mervis
By organisation
Department of Engineering Sciences and Mathematics
Mathematical Analysis

Search outside of DiVA

GoogleGoogle Scholar
Total: 5 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 8 hits
ReferencesLink to record
Permanent link

Direct link